ST. TAMMANY PARISH, La. - A death and medical emergencies in St. Tammany Parish are being associated with a new synthetic drug known to cause extreme violence, according to the St. Tammany Parish Sheriff's Office.
Users are able to get the hallucinogenic, sometimes referred to as "C-boom" or "N-Bomb" through the internet, according to the sheriff's office.
The substance, which usually comes in powder form, has effects to the tenth power of other synthetic substances already known, the sheriff's office said.
The latest incident occurred in Slidell when recent high school graduates took the substance and an entire shift had to take down the teens, according to police. Authorities say an honor student found to have taken the drug died twice and had to be revived, after a number of officers had to pull him off of an unconsious boy because he was pulling his hair out.
In another incident, the death of a 21-year-old Slidell woman was tied to "C-boom." Meghan Lopez's parents say they want other families to know this drug's danger.
Dena Lopez said, “This is not your common drug where you have a little fun and go home. Meghan certainly thought she was coming home that night and she didn't.”